# SDR CA080725003

- Difficulty date: July 20, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Urocop EC120B
- Aircraft time: 1,758 hours
- Engine: Tmeca ARRIU2F
- System (JASC): 2910 · Hydraulic System, Main
- Part: Hydraulic System
- Condition: Malfunctioned
- Stage of operation: NR
- How discovered: V
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

(CAN) AT GROUND IDLE, THE NORMAL PROCEDURE IS TO TEST ACCUMULATORS BY PUSHING THE ACCUMULATORS BUTTON ON, AND THE HYD LIGHT ILLUMINATES , AND PROCEED TO TEST THE ACTUATORS BY MOVING THE CYCLIC FWD AND AFT, ABOUT 4-5 INCHES TRAVEL, EIGHT TIMES, THEN RT AND LT, THE SAME. NORMAL (NORMALLY,  DO NOT TOTALLY DEPLETE THE ACCUMULATOR’S PRESSURE). THIS WAS NORMAL, NO PROBLEM ANY OF THE TEST OF THIS SYS AT ANY TIME. PUSH THE SWITCH AGAIN, AND THE ACCUMULATORS BACK ON, HYD LIGHT OUT.  THE HYD CUT OFF TEST. STILL OPERATING AT GROUND IDLE. COLLECTIVE LOCKED DOWN, SWITCHING OFF THE HYD SWITCH ON COLLECTIVE, HYD LIGHT ILLUMINATES, AND WHAT THE CYCLIC IS SUPPOSED TO DO IS PULL IT SELF TO THE CENTER NEUTRAL POSITION, WITH RESISTANCE IF MOVED OUT OF THIS POSITION OF MORE THEN 1 INCH (EASY TO MAKE A 2 INCH CIRCLE).  THIS TIME, WHAT HAPPENED WHEN THE HYD SWITCH WAS SWITCHED,  FOUND THAT THERE WAS NO RESISTANCE TO THE FWD LT AND IT ALMOST PULLS THE CYCLIC IN THAT DIRECTION. AND THE 2 INCH CIRCLE OF RESISTANCE INCREASED TO ABOUT A 4 TO 6 INCH CIRCLE AND NOT A VERY STRONGER RESISTANCE. (NORMALLY, RESISTANCE WOULD BE 5 TO 10 POUNDS OF FORCE, BUT FOUND LESS THEN 5 POUNDS FORCE TO MAKE THIS 4 TO 6 INCH PLUS CIRCLE). AFTER MOVING THE CYCLIC AROUND IN THIS CIRCLE, IT SEEMED TO SNAP OUT IF IT AND WAS BACK TO THE NORMAL OPERATION.  TRIED TO REPEAT THIS FAILURE BUT BY TURNING THE HYD SWITCH OFF AND THEN BACK ON, BUT NO FAILURE. THIS ONLY HAPPENS ONE IN ABOUT (6) STARTS IN THAT DAY.  ON JULY 19, LAST START OF THE DAY OF (4) STARTS THE ACCUMULATOR TEST WAS GOOD, BUT THE HYD CUT OFF FAILED.  ALL THE SAME AS ABOVE, BUT THIS TIME, THE CYCLIC HAD NO RESISTANCE TO THE AFT RT WITH THE SAME 4 INCH CIRCLE WITH A LESS PRONOUNCED FORCE. AFTER A COUPLE MORE ROTATION OF THE CYCLIC, AGAIN, IT SNAPPED OUT OF IT AND BECAME NORMAL OPERATION.
